Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 18, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jul 25, 2009, 7:46 AM AKDT. It took effect at Jul 25, 2009, 2:00 PM AKDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2009, 7:46 AM AKDT (15:46 UTC)
- In effect from
- Jul 25, 2009, 2:00 PM AKDT
- Expired
- Jul 25, 2009, 5:00 PM AKDT
- In force
- 3 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWAK61 PAFC 251546 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 746 AM AKDT SAT JUL 25 2009 AKZ141-260600- /X.NEW.PAFC.FW.W.0018.090725T2200Z-090726T0600Z/ COPPER RIVER BASIN- 746 AM AKDT SAT JUL 25 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR STRONG WINDS IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. A THERMAL TROUGH OVER THE INTERIOR AND A BUILDING RIDGE ALONG THE NORTH GULF COAST WILL COMBINE TO PRODUCE STRONG SOUTHERLY WINDS 15 TO 30 MPH ALONG THE COPPER RIVER THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITIES AROUND 30 PERCENT ARE EXPECTED TO ACCOMPANY GUSTY WINDS. RELATIVE HUMIDITIES WILL RECOVER LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
326 WWAK61 PAFC 260100 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 500 PM AKDT SAT JUL 25 2009 AKZ141-260200- /X.CAN.PAFC.FW.W.0018.000000T0000Z-090726T0600Z/ COPPER RIVER BASIN- 500 PM AKDT SAT JUL 25 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jul 25, 5:00 AM AKDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 5:00 AM AKDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT SAT JUL 25 2009 .ANALYSIS AND UPPER LEVELS... ALOFT...A CLOSED LOW OVER BRISTOL BAY IS SITTING WITHIN A LARGE SCALE TROUGH THAT ENCOMPASSES THE BERING SEA AND SOUTHWEST AK. UPPER RIDGING IS BUILDING OVER THE EASTERN GULF AND AK PANHANDLE. VARIOUS SHORTWAVES ROTATING AROUND THE UPPER LOW ARE ENHANCING SURFACE LOW DEVELOPMENT. AT THE SURFACE...HIGH PRESSURE BUILDING OVER THE EASTERN GULF AND AK PANHANDLE IS EXTENDING INTO THE NORTHERN GULF COAST. A DEVELOPING SURFACE LOW EVIDENT ON SATELLITE IMAGERY IS CURRENTLY SOUTH OF KODIAK ISLAND. ANOTHER DEVELOPING LOW IS SOUTH OF THE CENTRAL ALEUTIANS. .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT THROUGH MONDAY WITH ALL SOLUTIONS AGREEING ON LARGE SCALE FEATURES. DIFFERENCES BEGIN TO ARISE CONCERNING HOW THE RIDGE BUILDING OVER THE EASTERN GULF WILL INTERACT WITH SURFACE LOWS EJECTING OUT OF THE TROUGH OVER THE BERING. STILL EXPECTING THE DEVELOPING LOW SOUTH OF KODIAK ISLAND TO MOVE NORTHWARD...PASSING JUST WEST OF KODIAK ISLAND AND INTO THE BRISTOL BAY AREA LATE SATURDAY. THE LOW CURRENTLY SOUTH OF THE CENTRAL ALEUTIANS WILL CROSS THE AKPEN AND MOVE INTO BRISTOL BAY ON MONDAY. MEANWHILE...HIGH PRESSURE WILL BUILD OVER THE EASTERN GULF THROUGH MIDWEEK. FAVORED THE GFS/NAM SOLUTIONS TO CONSTRUCT THE MORNING FORECAST PACKAGE. .SHORT TERM FORECAST... .SOUTHCENTRAL... CONDITIONS WILL BE DETERIORATING ACROSS SOUTHCENTRAL TODAY AS THE SURFACE LOW SOUTH OF KODIAK BEGINS TO AFFECT THE AREA. THE POTENTIAL FOR HEAVY RAIN EXISTS ACROSS KODIAK ISLAND AND AREAS ALONG THE IMMEDIATE COAST THIS AFTERNOON AND INTO TONIGHT. WINDS UP TO GALE FORCE WILL IMPACT THE COASTAL WATERS...WITH AREAS OF CHANNELED AND ELEVATED TERRAIN HAVING STRONG WINDS AS WELL. CONDITIONS WILL BE IMPROVING THROUGHOUT THE DAY SUNDAY AS THE LOW WEAKENS OVER SOUTHWEST ALASKA. ANOTHER FRONT ASSOCIATED WITH THE LOW CURRENTLY NEAR THE CENTRAL ALEUTIANS WILL MOVE INTO THE AREA MONDAY...BRINGING ANOTHER WIDESPREAD CHANCE OF RAIN TO THE AREA. .HYDROLOGY... PERSISTENT RAIN THROUGH THE WEEKEND WILL CONTINUE...PARTICULARLY FOR AREAS ALONG THE COAST. GIVEN THAT RIVERS IN THE AREA ARE ALREADY RUNNING AT SEASONALLY HIGH LEVELS...ANY ADDED RAIN MAY PUSH SOME RIVERS TO NEAR FLOOD STAGE. THE SITUATION IS BEING CONTINUALLY MONITORED...WITH FLOOD WATCHES IN EFFECT FOR THE KENAI PENINSULA AND WESTERN PRINCE WILLIAM SOUND. .SOUTHWEST... UNSETTLED WEATHER WILL CONTINUE TO AFFECT THE REGION AS VARIOUS LOWS MOVE INTO THE BRISTOL BAY AREA. HEAVIEST RAIN WILL OCCUR ALONG THE AKPEN AND BRISTOL BAY ZONES LATE SATURDAY WITH THE POTENTIAL FOR GUSTY WINDS AS WELL...AS THE LOW SOUTH OF KODIAK ISLAND MOVES NORTHWARD. THE LOW SOUTH OF THE CENTRAL ALEUTIANS WILL MOVE INTO THE AREA EARLY MONDAY...WITH A RENEWED THREAT OF WIDESPREAD RAIN. .BERING SEA AND ALEUTIANS... SHOWERS WILL CONTINUE ACROSS THE ISLANDS THROUGH THE WEEKEND AS THE UPPER LOW REMAINS OVER THE AREA. BY LATE MONDAY...THE LOW SOUTH OF THE CENTRAL ALEUTIANS WILL CROSS THE EASTERN ALEUTIANS AND MOVE INTO BRISTOL BAY. THIS WILL LEAD TO INCREASED COVERAGE AND INTENSITY OF RAIN ACROSS THE EASTERN ALEUTIANS AND PRIBILOFS. ELSEWHERE...CLOUDY SKIES AND ISOLATED SHOWERS WILL PERSIST THROUGH THE BEGINNING OF NEXT WEEK. .LONG TERM FORECAST... STILL ANTICIPATING AN UPPER RIDGE TO SET UP OVER THE EASTERN PART OF THE STATE...WITH A TROUGH OVER THE BERING AND ALEUTIANS THROUGH THE REST OF THE WEEK. MAIN UNCERTAINTY WILL BE HOW FAR WEST THE RIDGE CAN ADVANCE. AT THIS TIME IT APPEARS MOST OF SOUTHCENTRAL WILL REMAIN ON THE DIRTY SIDE OF THE RIDGE...WITH SOUTHERLY FLOW KEEPING SHOWERS IN THE AREA. FOR SOUTHWEST AK AND THE BERING/ALEUTIANS...EXPECT UNSETTLED WEATHER AS VARIOUS SURFACE DISTURBANCES AFFECT THE REGION. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...FLOOD WATCH 121 125 MARINE...GALE 120 125 130 132 138 FIRE WEATHER...NONE NRH JUL 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Jul 24, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Jul 25, 4:00 AM AKDT | Small Craft Advisory | AFC | 5 days | |
| Jul 25, 10:00 AM AKDT | Gale Warning | AFC | 18 hr | |
| Jul 25, 2:14 PM AKDT | Areal Flood Advisory | AFC | 3 days |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.